Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Have red patch on head of penis. Took Lotrimin. No effect. Used Vagisil cream. Done with circumcized. Help?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
I have a red patch on the head of my penis that does not burn nor itch. At a pharmacist recommendation, I did a two week course (2x per day) of Lotrimin AF (clotrimazole) and it had no effect. At the same pharmacist recommendation, I started a 2x per day regimen of Vagisil cream. It also does not appear to be having any effect. As I said before, I am having no pain, itching or burning on the affected area. I am circumcized. Would appreciate any help.
Posted Sat, 6 Jul 2013 in Skin Hair and Nails
Answered by Dr. Geetika Paul 35 minutes later

Thanks for your query.

Having seen the picture that you have sent and according to the clinical presentation and history, I am of the view that the lesion over the glans is surely not that of a fungal infection.
So you should firstly stop using the medications that you are applying over the lesion.

A red asymptomatic patch over the male genitals can be due to various possibilities. But according to the clinical picture provided, I think localized psoriasis and lichen planus are the two close possibilities.

Now first of all, I would like to assure you that both of these conditions are neither sexually transmitted nor are these malignant.These are chronic autoimmune conditions which need chronic treatment.

In order to be sure of the diagnosis, you need to get a skin biopsy done. So I would recommend that you should see a local dermatologist as soon as possible so that a skin biopsy can be done and treatment can be started after confirmation of the diagnosis. Treatment for both of these conditions is in the form of application of topical steroids but these should ideally be started only after confirmation of the diagnosis with skin biopsy.

For the time being, you should stop applying any kind of creams over the affected area as these can lead to an altered clinical picture and biopsy report.

Hope it helps

Any other clarifications you need, please ask.

Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor